Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 115, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 20, 2008, 7:50 AM CDT for Greene County, Missouri. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2008, 7:50 AM CDT (12:50 UTC)
- Expired
- Jun 20, 2008, 10:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Greene County, MO
The radar
The Springfield radar (KSGF), 4 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 8:26 AM CDT | FLASH FLOOD | Springfield, MO | 7 TO 8 INCHES OF WATER OVER FARM ROAD 97. |
| Jun 20, 9:48 AM CDT | HEAVY RAIN 2.37 | Battlefield, MO | OVERNIGHT AND EARLY MORNING RAINFALL MEASURED AT GOLDEN AND WEAVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 469 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 201253
FFWSGF
MOC077-201900-
/O.NEW.KSGF.FF.W.0115.080620T1250Z-080620T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 AM CDT FRI JUN 20 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GREENE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 200 PM CDT FRIDAY.
* AT 745 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL
STREETS FLOODED IN THE CITY OF SPRINGFIELD DUE TO SLOW MOVING
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
BATTLEFIELD...REPUBLIC...SPRINGFIELD...STRAFFORD...ASH GROVE...FAIR
GROVE AND WILLARD.
SPRINGFIELD LAW ENFORCEMENT REPORTS THE FOLLOWING ROAD CLOSURES
ACROSS THE CITY...INTERSECTION OF JEFFERSON AND
LAWRENCE...INTERSECTION OF KIMBRO AND ELM...GRAND AVENUE BETWEEN
KIMBRO AND HOLLAND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
LAT...LON 3741 9362 3741 9308 3710 9309 3710 9345
3710 9346 3710 9360 3710 9361
$$
CLAYCOMB1 follow-up statement
000
WGUS73 KSGF 201545
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1044 AM CDT FRI JUN 20 2008
MOC077-201554-
/O.CAN.KSGF.FF.W.0115.000000T0000Z-080620T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE MO-
1044 AM CDT FRI JUN 20 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR GREENE COUNTY...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA WERE BEGINNING TO RECEDE...AND AS A
RESULT...AN AREAL FLOOD WARNING REMAINS IN EFFECT FOR WESTERN GREENE
COUNTY. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3741 9362 3741 9308 3710 9309 3710 9345
3710 9346 3710 9360 3710 9361
TIME...MOT...LOC 1544Z 180DEG 0KT 3719 9342
$$
GAGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 6:30 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 20, 6:30 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 630 AM CDT FRI JUN 20 2008 .SYNOPSIS... TWO WAVES OF ENERGY HAVE CAUSED QUITE A BIT OF DISORGANIZATION ACROSS THE FORECAST AREA THIS EARLY MORNING. ONE WAVE WAS NORTH OF KANSAS CITY WITH ANOTHER WEST OF ST. LOUIS. RADAR AND SATELLITE ANALYSIS IS SHOWING THESE WAVES AS THEY PROGRESS TO THE SOUTH AND SOUTHEAST. IN ADDITION TO THE WAVES OF ENERGY...SURFACE WIND FIELD IS DISORGANIZED WITH NO DESIRABLE SURFACE TROUGH. MAIN THUNDERSTORM DEVELOPMENT IS BASICALLY CAUSED BY WEAK CONVERGENCE BETWEEN THE 925/85H FLOW IN SOUTHWEST MISSOURI. ANOTHER AREA ACROSS WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS SEEMS TO BE ASSOCIATED WITH INCREASING LIFT AHEAD OF NEXT SHORT WAVE NORTH OF KANSAS CITY. JLT && .DISCUSSION... MAIN FORECAST CHALLENGE DEALS WITH ONGOING CONVECTION THIS MORNING...AND THE OVERALL PATTERN FOR THE NEXT SEVERAL DAYS AS BOTH THE GFS/WRF INDICATE A DEEPENING TROUGH ACROSS THE GREAT LAKES AND EASTERN CANADA. THIS WILL ALLOW FOR A MORE NORTH/NORTHWESTERLY FLOW ALOFT FOR THE REGION WITH SLIGHTLY BELOW THICKNESS VALUES. THIS SHOULD TRANSLATE TO NEAR OR SLIGHTLY BELOW NORMAL TEMPERATURE REGIME. CURRENT FORECAST TEMPERATURES THROUGH TUESDAY REFLECT THIS TREND. BOTH MODELS TRY TO DEVELOP THUNDERSTORMS LATE SATURDAY INTO SUNDAY AS ANOTHER WAVE MOVES ACROSS THE ROCKIES...INTO THE MID MISSISSIPPI VALLEY REGION. I AM NOT OVERLY CONFIDENT IF THIS WILL DEVELOP OR NOT...ESPECIALLY SINCE THIS WAVE IS JUST ENTERING THE CALIFORNIA COAST REGION. NO CHANGES TO THE FORECAST WERE MADE PAST TUESDAY. WILL CONCENTRATE ON THE NEXT 24 HOURS WITH SHORT TERM TRENDS IN THE RADAR AND SATELLITE TO PROVIDE LAST MINUTE CHANCES TO MORNING FORECAST TRENDS. DAY SHIFT WILL NEED TO PAY ATTENTION TO OUTFLOW BOUNDARIES...INCREASING CAPE AND OVERALL ENERGY MOVING SOUTHWARD THIS MORNING. JLT && .AVIATION... 12Z TAFS...LOOKS LIKE VFR CONDITIONS THROUGH THE NEXT 24 HOURS AS THUNDERSTORMS REMAIN SOUTH OF BOTH AIRFIELDS. WILL NEED TO WATCH THIS EVENING FOR POSSIBLE FOG DEVELOPMENT AS SKIES CLEAR AND WINDS GO CALM THIS EVENING. LATER SHIFTS WILL NEED TO CLOSELY MONITOR. GCC && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 20, 5:04 AM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 504 AM CDT FRI JUN 20 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 504 AM CDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: DENSE FOG WITH VISIBILITIES LESS THAN ONE QUARTER OF A MILE. SCATTERED THUNDERSTORMS PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED FLASH FLOODING. AREAS AFFECTED AND TIMING: DENSE FOG IS LIKELY FOR AREAS ALONG AND NORTH OF AN OSCEOLA TO FORT LEONARD WOOD...TO SALEM LINE THROUGH 9 AM. ISOLATED THUNDERSTORMS ARE LIKELY THROUGH 8 AM FOR AREAS ALONG AND SOUTH OF A LINE FROM CASSVILLE TO WEST PLAINS. SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE AFTER NOON FOR AREAS MAINLY ALONG AND SOUTH OF INTERSTATE 44. DISCUSSION: EARLY MORNING THUNDERSTORMS ACROSS EXTREME SOUTHERN MISSOURI WILL BE CAPABLE OF PRODUCING SMALL HAIL AND TORRENTIAL RAINFALL. LATER TODAY AS A DISTURBANCE ACROSS CENTRAL MISSOURI MOVES SOUTHEAST ACROSS EASTERN MISSOURI...INCREASING INSTABILITY AND MODEST WIND SHEAR SHOULD BE ENOUGH TO CAUSE A FEW SEVERE THUNDERSTORMS ACROSS MAINLY SOUTH CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY...AND AGAIN ON TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THIS MORNING...BUT SPOTTERS SHOULD MONITOR THUNDERSTORM ACTIVITY THIS AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) JLT
In the hours before
Local storm report, Jun 20, 3:22 AM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 AM CDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM HAIL 6 N NEOSHO 36.96N 94.37W
06/20/2008 E1.00 INCH NEWTON MO TRAINED SPOTTER
AT INTERSECTION OF SPURGEON ROAD AND GATEWAY
&&
GCLAYCOMLocal storm report, Jun 20, 3:24 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
324 AM CDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM HAIL DIAMOND 37.00N 94.32W
06/20/2008 E1.00 INCH NEWTON MO LAW ENFORCEMENT
&&
GCLAYCOMLocal storm report, Jun 20, 3:32 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
332 AM CDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TSTM WND DMG DIAMOND 37.00N 94.32W
06/20/2008 NEWTON MO PUBLIC
WOOD FENCE BLOWN DOWN IN BACK YARD. DIME SIZED HAIL
REPORTED AS WELL.
&&
GCLAYCOMSpecial weather statement, Jun 20, 3:50 AM CDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 350 AM CDT FRI JUN 20 2008 MOZ094-102-200915- LAWRENCE MO-BARRY MO- 350 AM CDT FRI JUN 20 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN BARRY AND SOUTHWESTERN LAWRENCE COUNTIES UNTIL 415 AM CDT... AT 346 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF PIERCE CITY...OR 9 MILES WEST OF MONETT...MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL BE NEAR... PIERCE CITY BY 355 AM CDT. MONETT BY 405 AM CDT. PURDY BY 410 AM CDT. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. CLAYCOMB
Local storm report, Jun 20, 6:32 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 AM CDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN REPUBLIC 37.12N 93.48W
06/20/2008 M4.36 INCH GREENE MO NWS EMPLOYEE
RAINFALL FROM 9 PM THURSDAY TO 6 AM FRIDAY
&&
GCLAYCOMLocal storm report, Jun 20, 7:42 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
742 AM CDT FRI JUN 20 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0740 AM FLOOD SPRINGFIELD 37.20N 93.29W
06/20/2008 GREENE MO NWS EMPLOYEE
6 INCHES OF WATER ON THE ROAD AT THE INTERSECTION OF
NATIONAL AND SUNSHINE.
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:34 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 56 min |
| Jun 19, 7:51 PM CDT | Tornado Warning | SGF | Benton | 39 min |
| Jun 19, 8:10 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Hickory, Morgan | 65 min |
| Jun 19, 8:32 PM CDT | Flash Flood Warning | SGF | Dade, Greene | 6 hr |
| Jun 19, 8:41 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 64 min |
| Jun 19, 8:51 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Pulaski | 54 min |
| Jun 19, 9:13 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 30 min |
| Jun 19, 9:22 PM CDT | Flash Flood Warning | SGF | Morgan | 3 hr |
| Jun 19, 9:56 PM CDT | Areal Flood Warning | SGF | Christian, Dallas, Greene, Hickory, Polk, Taney | 11 hr |
| Jun 19, 10:12 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 25 min |
| Jun 19, 10:50 PM CDT | Flash Flood Warning | SGF | Greene, Lawrence | 4 hr |
| Jun 19, 11:05 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 55 min |
| Jun 19, 11:37 PM CDT | Flash Flood Warning | SGF | Douglas, Ozark, Taney | 6 hr |
| Jun 20, 2:24 AM CDT | Areal Flood Warning | SGF | Dade, Greene, Lawrence | 48 hr |
| Jun 20, 3:00 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 47 min |
| Jun 20, 5:00 AM CDT | Dense Fog Advisory | SGF | Benton, Camden, Hickory, Laclede, Maries, Miller and 4 more | 4 hr |
| Jun 20, 5:20 AM CDT | Areal Flood Warning | SGF | Christian, Douglas, Ozark, Taney | 6 hr |
| Jun 20, 2:37 PM CDT | River Flood Warning | SGF | Cedar | 28 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.